Discussions that mention zonegran

Pain Management board


I am going to a new PM Doc this month and need some advice from someone who is on Methadone. I have had one cervical discectomy, and four lumbar surgeries, the last one in March of 2000 I was fused with instrumentation from L3 to the sacrum at the Cleveland Clinic. For the last 6 months I have been in horrible pain in both legs and the numbness in both feet from previous surgeries is much worse to the point where I am tripping they are so numb. I am going back to Cleveland Clinic next Monday for an EMG, as my surgeon feels that I probably have another compressed nerve at L2 and neuropathy in both feet. My PM doctor here in town has me on Methadone 10 mgs. twice daily, a total of 20 mgs. and Zonegran for the nerve pain. I have asked him to up the Methadone or give me something for BT pain and he has consistently refused. Finally, I have found another PM after months of searching and suffering to see me on November 20th. I am wondering if I need to go up on the Methadone or maybe just need something for BT pain? I have done nothing but cry and want to give up for months, but now it looks like I might get some help hopefully from a doctor that has some compassion for people like me who have been thru the mill with a lot of surgery and nerve damage. I know I am way under what I should be on for relief, but am not sure if I want the Methadone increased or just something for BT pain. I was recently diagnosed with obstructive sleep apnea, and am afraid an increase in the Methadone will make me even more sleepier than I am now! Any help greatly appreciated. I will, of course, let this new doc suggest to me what I should do, because I know what will happen if I tell him what I think I should have. I just want some relief after many months of torture. Thanks.
Kathy
Quote from ChattyKathy4:
I am going to a new PM Doc this month and need some advice from someone who is on Methadone. I have had one cervical discectomy, and four lumbar surgeries, the last one in March of 2000 I was fused with instrumentation from L3 to the sacrum at the Cleveland Clinic. For the last 6 months I have been in horrible pain in both legs and the numbness in both feet from previous surgeries is much worse to the point where I am tripping they are so numb. I am going back to Cleveland Clinic next Monday for an EMG, as my surgeon feels that I probably have another compressed nerve at L2 and neuropathy in both feet. My PM doctor here in town has me on Methadone 10 mgs. twice daily, a total of 20 mgs. and Zonegran for the nerve pain. I have asked him to up the Methadone or give me something for BT pain and he has consistently refused. Finally, I have found another PM after months of searching and suffering to see me on November 20th. I am wondering if I need to go up on the Methadone or maybe just need something for BT pain? I have done nothing but cry and want to give up for months, but now it looks like I might get some help hopefully from a doctor that has some compassion for people like me who have been thru the mill with a lot of surgery and nerve damage. I know I am way under what I should be on for relief, but am not sure if I want the Methadone increased or just something for BT pain. I was recently diagnosed with obstructive sleep apnea, and am afraid an increase in the Methadone will make me even more sleepier than I am now! Any help greatly appreciated. I will, of course, let this new doc suggest to me what I should do, because I know what will happen if I tell him what I think I should have. I just want some relief after many months of torture. Thanks.
Kathy

Hi Kathy, I am on Methadone and I can tell you for me, since I have been on Methadone which has been a month now at 10 mg a day my arms have gone numb ,it is very bad too and it does nothing for my pain. What does help me which I still have to take it Vicodin other name is Hydrocodone. I can't wait to see my doctor on the 7th to tell her to take me off this Methadone. I read up on the side affect of Methadone and one of the side affects listed was numbness in arms or legs, I wonder if that is why you are have more numbness happening to you. Just a thought, hope things get better for you and you will be able to find a doctor who can help you find the right pain med that will give you some relief. Take Care, Blessings, Rose